Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 81, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 19, 2018, 10:25 PM CDT for Osage County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2018, 10:25 PM CDT (03:25 UTC)
- Expired
- May 19, 2018, 10:56 PM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Vance AFB radar (KVNX), 108 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1717 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted.
026
WUUS54 KTSA 200325
SVRTSA
OKC113-200430-
/O.NEW.KTSA.SV.W.0081.180520T0325Z-180520T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1025 PM CDT SAT MAY 19 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
West central Osage County in northeastern Oklahoma...
* Until 1130 PM CDT
* At 1025 PM CDT, a severe thunderstorm was located 3 miles southwest
of Ponca City, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations in or near the path include...
Burbank... Southern Kaw Lake...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3670 9703 3669 9700 3668 9694 3675 9689
3674 9683 3677 9682 3677 9679 3678 9679
3678 9677 3662 9668 3659 9691 3660 9692
3658 9698 3658 9703 3659 9706 3660 9704
3668 9706
TIME...MOT...LOC 0325Z 248DEG 19KT 3666 9712
HAIL...1.75IN
WIND...60MPH
$$3 follow-up statements
258
WWUS54 KTSA 200341
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1041 PM CDT SAT MAY 19 2018
OKC113-200430-
/O.CON.KTSA.SV.W.0081.000000T0000Z-180520T0430Z/
Osage OK-
1041 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR WEST CENTRAL OSAGE COUNTY...
At 1041 PM CDT, a severe thunderstorm was located 5 miles east of
Ponca City, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Burbank... Southern Kaw Lake...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3670 9703 3669 9700 3668 9694 3675 9689
3674 9683 3677 9682 3677 9679 3678 9679
3678 9677 3666 9670 3663 9692 3662 9705
3668 9706
TIME...MOT...LOC 0341Z 251DEG 27KT 3670 9699
HAIL...1.00IN
WIND...60MPH
$$904
WWUS54 KTSA 200349
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1049 PM CDT SAT MAY 19 2018
OKC113-200430-
/O.CON.KTSA.SV.W.0081.000000T0000Z-180520T0430Z/
Osage OK-
1049 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR WEST CENTRAL OSAGE COUNTY...
At 1049 PM CDT, a severe thunderstorm was located 5 miles southwest
of Kaw City, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Southern Kaw Lake... Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3666 9692 3668 9694 3675 9689 3674 9683
3677 9682 3677 9679 3678 9679 3678 9677
3671 9673 3666 9687
TIME...MOT...LOC 0349Z 248DEG 19KT 3672 9694
HAIL...1.00IN
WIND...60MPH
$$186
WWUS54 KTSA 200356
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1056 PM CDT SAT MAY 19 2018
OKC113-200406-
/O.CAN.KTSA.SV.W.0081.000000T0000Z-180520T0430Z/
Osage OK-
1056 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OSAGE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3666 9692 3668 9694 3675 9689 3674 9683
3677 9682 3677 9679 3678 9679 3678 9677
3671 9673 3666 9687
TIME...MOT...LOC 0355Z 248DEG 19KT 3674 9689
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 9:28 PM CDT, 57 minutes earlier.
Area forecast discussion, May 19, 9:28 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 928 PM CDT Sat May 19 2018 ...UPDATE... .DISCUSSION... Convective lull ongoing across the forecast area at this time with focus turning to widespread convection being maintained over SW OK / NW TX region. Low level flow is shown to remain steady with while mid level flow remains rather meager with resultant propagation vectors allowing any sustained convective complex to push into eastern OK later tonight. The remnant outflow boundary across NE OK has become more diffuse however it may also serve as somewhat of a focus later tonight. Updated forecast will increase precip chances across SE OK while also maintaining rather high chances across NE OK. Severe weather potential is expected to remain rather isolated with the outside potential for a more organized complex to emerge into SE OK later tonight. This potential seems rather low at this point but will reflect the possibility in related graphics. && .PRELIMINARY POINT TEMPS/POPS... TUL 66 80 63 83 / 60 30 20 20 FSM 70 87 68 89 / 40 20 20 20 MLC 69 83 64 86 / 70 30 20 20 BVO 64 79 58 83 / 60 40 20 20 FYV 65 82 62 84 / 30 20 20 20 BYV 66 85 62 85 / 20 20 20 20 MKO 68 81 64 84 / 60 30 20 20 MIO 65 80 60 83 / 50 30 20 20 F10 68 80 63 84 / 70 40 20 20 HHW 68 85 67 88 / 50 20 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07
Hazardous weather outlook, May 19, 5:07 PM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 507 PM CDT Sat May 19 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 507 PM CDT Sat May 19 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Along Interstate 44 in northeast Oklahoma. ONSET...Through mid evening. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Primarily Eastern Oklahoma. ONSET...Ongoing...continuing into overnight hours. DISCUSSION... Severe storms across far northeast Oklahoma have recently weakened and moved north into Kansas. Additional storms are developing across north central Oklahoma north of a strong outflow boundary. These storms will pose mainly periodic chances of large hail as they spread eastward across northeast Oklahoma. Should any storm develop along or south of the outflow boundary it would pose a more substantial severe weather risk. Through the late evening and overnight hours the focus will be toward storms moving eastward across Oklahoma. These storms may spread into eastern Oklahoma after 10 PM and maintain some risk of severe weather, primarily with locally damaging winds. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will persist daily through next week, however any severe weather risk looks to remain isolated as winds aloft remain light. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 19, 4:58 PM CDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
458 PM CDT SAT MAY 19 2018
OKZ054-059-192300-
Osage OK-Pawnee OK-
458 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND PAWNEE COUNTIES
UNTIL 600 PM CDT...
At 457 PM CDT, strong thunderstorms were located from 6 miles north
of Sooner Lake to Pawnee, moving northeast at 35 mph.
Nickel size hail will be possible with these storms.
Locations in or near the path include...
Pawhuska... Pawnee...
Hominy... Cleveland...
Fairfax... Shidler...
Wynona... Ralston...
Osage... Burbank...
Hallett... Blackburn...
Maramec... Skedee...
Foraker... Pearsonia...
Sooner Lake... Southern Kaw Lake...
Webb City... Apperson...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
LAT...LON 3670 9703 3669 9693 3675 9689 3674 9683
3677 9682 3678 9675 3686 9675 3697 9649
3636 9609 3616 9673 3616 9682 3624 9682
3625 9692 3633 9693 3634 9703 3651 9703
3658 9689 3660 9692 3659 9705 3668 9706
TIME...MOT...LOC 2157Z 237DEG 30KT 3652 9700
69Local storm report, May 19, 5:33 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 4 W COPAN 36.90N 96.00W
05/19/2018 WASHINGTON OK EMERGENCY MNGR
AWNINGS DAMAGED OR BLOWN OFF SEVERAL CAMPERS/RVS BY
THUNDERSTORM WINDS.
&&
JDSSpecial weather statement, May 19, 5:52 PM CDT, 4 hours 33 minutes before
Special Weather Statement National Weather Service Tulsa OK 552 PM CDT SAT MAY 19 2018 OKZ054-055-192345- Osage OK-Washington OK- 552 PM CDT SAT MAY 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND WASHINGTON COUNTIES UNTIL 645 PM CDT... At 552 PM CDT, a strong thunderstorm was located 3 miles north of Wynona, moving northeast at 40 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Bartlesville... Pawhuska... Dewey... Barnsdall... Copan... Wynona... Ochelata... Bartlesville Municipal Airport... Sunset Lake... Osage Hills State Park... Okesa... Tallant... Pershing... Nelagoney... Wolco... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A severe thunderstorm watch remains in effect until 1000 PM CDT for northeastern Oklahoma. LAT...LON 3642 9646 3674 9654 3699 9581 3658 9581 TIME...MOT...LOC 2252Z 246DEG 33KT 3660 9634 69
Special weather statement, May 19, 6:08 PM CDT, 4 hours 17 minutes before
Special Weather Statement National Weather Service Tulsa OK 608 PM CDT SAT MAY 19 2018 OKZ054-055-200000- Osage OK-Washington OK- 608 PM CDT SAT MAY 19 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 700 PM CDT... At 608 PM CDT, a strong thunderstorm was located 6 miles west of Bigheart, moving northeast at 35 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Bigheart... Hulah... Wah Sha She State Park... A severe thunderstorm watch remains in effect until 1000 PM CDT for northeastern Oklahoma. LAT...LON 3700 9584 3679 9635 3688 9642 3700 9625 TIME...MOT...LOC 2308Z 239DEG 29KT 3686 9634
Local storm report, May 19, 6:48 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
648 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL BARTLESVILLE 36.75N 95.98W
05/19/2018 E1.00 INCH WASHINGTON OK EMERGENCY MNGR
OBSERVED HAIL AT RESEARCH CENTER AND INTERSECTION OF
HENSLEY AND CHEREOKEE.
&&
JDSSpecial weather statement, May 19, 6:50 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
650 PM CDT SAT MAY 19 2018
OKZ056-200045-
Nowata OK-
650 PM CDT SAT MAY 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NOWATA COUNTY UNTIL 745
PM CDT...
At 650 PM CDT, a strong thunderstorm was located 3 miles northeast of
Dewey, moving northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
South Coffeyville... Lenapah...
Wann...
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
LAT...LON 3695 9543 3690 9543 3676 9581 3693 9581
3700 9566 3700 9542
TIME...MOT...LOC 2350Z 237DEG 36KT 3682 9587The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 12:58 AM CDT | Special Weather Statement | TSA | Kay | 32 min |
| May 20, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 48 min |
| May 20, 1:36 AM CDT | Special Weather Statement | TSA | Osage | 24 min |
| May 20, 1:47 AM CDT | Special Weather Statement | TSA | Okfuskee | 28 min |
| May 20, 1:50 AM CDT | Special Weather Statement | TSA | Osage | 25 min |
| May 20, 2:02 AM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| May 20, 2:04 AM CDT | Special Weather Statement | TSA | Osage | 26 min |
| May 20, 2:17 AM CDT | Special Weather Statement | TSA | Okfuskee | 28 min |
| May 20, 2:36 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 39 min |
| May 20, 2:49 AM CDT | Special Weather Statement | TSA | Latimer | 26 min |
| May 20, 2:58 AM CDT | Special Weather Statement | TSA | Okmulgee | 32 min |
| May 20, 3:19 AM CDT | Special Weather Statement | TSA | Tulsa | 26 min |
| May 20, 3:23 AM CDT | Special Weather Statement | TSA | Washington | 37 min |
| May 20, 3:28 AM CDT | Areal Flood Advisory | TSA | Washington | 3 hr |
| May 20, 3:41 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 38 min |
| May 20, 3:48 AM CDT | Special Weather Statement | TSA | Muskogee | 27 min |
| May 20, 4:00 AM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| May 20, 4:14 AM CDT | Special Weather Statement | TSA | Cherokee, Mayes | 31 min |
| May 20, 4:18 AM CDT | Special Weather Statement | TSA | Craig, Nowata | 27 min |
| May 20, 4:40 AM CDT | Special Weather Statement | TSA | Craig, Delaware, Nowata, Ottawa | 35 min |
| May 20, 4:54 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 51 min |
| May 20, 5:21 AM CDT | Special Weather Statement | TSA | Delaware | 24 min |
| May 20, 8:17 AM CDT | River Flood Warning | TSA | Ottawa | 30 hr |
| May 20, 2:48 PM CDT | Special Weather Statement | TSA | Pushmataha | 42 min |
| May 20, 3:07 PM CDT | Special Weather Statement | TSA | Ottawa | 23 min |
| May 20, 3:38 PM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| May 20, 4:06 PM CDT | Special Weather Statement | TSA | Adair | 24 min |
| May 20, 4:20 PM CDT | Special Weather Statement | TSA | Delaware | 25 min |
| May 20, 6:02 PM CDT | Special Weather Statement | TSA | Adair | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.